Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 34, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 30, 2018, 5:50 PM CDT for Saline County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 30, 2018, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Saline County, NE
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:00 PM CDT | TSTM WND DMG | 7 N Tobias, NE | DOORS RIPPED OFF SHED. 2ND SHED DESTROYED. TIN THROWN 1/4 MI AWAY. TREE SPLIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.2
The text
As transmitted.
605
WFUS53 KOAX 302250
TOROAX
NEC151-302330-
/O.NEW.KOAX.TO.W.0034.180630T2250Z-180630T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
550 PM CDT SAT JUN 30 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Saline County in southeastern Nebraska...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northwest of Western, or 30 miles northwest of
Beatrice, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Saline County, including the following locations... Swan
Creek Reservoir Number 2, Willard Meyer Recreation Area and 11
Miles West Of Wilber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4041 9727 4047 9737 4068 9721 4052 9698
TIME...MOT...LOC 2250Z 227DEG 22KT 4047 9727
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
KERN3 follow-up statements
256
WWUS53 KOAX 302302
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
602 PM CDT SAT JUN 30 2018
NEC151-302330-
/O.CON.KOAX.TO.W.0034.000000T0000Z-180630T2330Z/
Saline NE-
602 PM CDT SAT JUN 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
SALINE COUNTY...
At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Milligan, or 30 miles northwest of
Beatrice, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Swan Creek Reservoir Number 2, Willard Meyer Recreation Area and 11
Miles West Of Wilber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4045 9725 4048 9735 4068 9721 4053 9700
TIME...MOT...LOC 2302Z 223DEG 20KT 4051 9723
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
KERN659
WWUS53 KOAX 302314
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
614 PM CDT SAT JUN 30 2018
NEC151-302330-
/O.CON.KOAX.TO.W.0034.000000T0000Z-180630T2330Z/
Saline NE-
614 PM CDT SAT JUN 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
SALINE COUNTY...
At 614 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Friend, or 29 miles southeast of
York, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Swan Creek Reservoir Number 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4049 9722 4051 9732 4068 9721 4056 9705
TIME...MOT...LOC 2314Z 221DEG 18KT 4055 9722
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
KERN443
WWUS53 KOAX 302322
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
622 PM CDT SAT JUN 30 2018
NEC151-302332-
/O.EXP.KOAX.TO.W.0034.000000T0000Z-180630T2330Z/
Saline NE-
622 PM CDT SAT JUN 30 2018
...THE TORNADO WARNING FOR CENTRAL SALINE COUNTY WILL EXPIRE AT 630
PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Nebraska.
LAT...LON 4049 9722 4051 9732 4068 9721 4056 9705
TIME...MOT...LOC 2322Z 227DEG 22KT 4058 9718
$$
KERNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:23 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 3:23 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
323 PM CDT Sat Jun 30 2018
.SHORT TERM...(Tonight through Tuesday)
Issued at 320 PM CDT Sat Jun 30 2018
Thunderstorms and heavy rain threat remain the primary forecast
concerns.
Aside from a lone thunderstorms that tracked northeast of our area
this morning, convection has been slow to initiate at mid afternoon.
Cold front has slipped into the Omaha Metro area as of 230 PM, and
extends to the northeast near Denison Iowa, and to the southwest
south of Lincoln. Airmass near and south of the front is unstable as
latest RAP analysis suggests MLCAPE near 3500 J/kg. However
extensive cloud cover limiting surface heating has kept low level
lapse rates contained. Mid level cooler air was slow to arrive as
well, and mid level lapse rates were struggling, too. Looks like
we'll have to wait for mid level impulse currently in north central
Kansas to move closer for further erosion of cap for storm
initiation. When convection does fire, damaging winds and possibly
hail are likely give high instability and effective shear near 40kt.
There is still some tornado risk as well where storms can ingest low
level energy/helicity near frontal zone.
Trends in short-range meso-scale model output, while delaying
initiation, continue to develop storms this afternoon, with a
secondary surge during the evening originating from current
convection in south central Nebraska. Areas along and south of
Interstate 80 still appear under severe threat until sunset.
Then attention turns to stronger mid level trough rotating across
northern Nebraska overnight, and attendant thunderstorms and heavy
rain potential. There is at least a small risk for severe hail with
these as mid level temps are cooler. Precipitable water values
remain in the 1.5-2 inch range after 06Z, suggesting heavy rain is a
threat with all storms overnight. However the overnight system is
more progressive than evening convection along/south of front, so
additional rainfall may not be as copious. Still average rainfall of
of 1 to 2 inches is certainly possible with through Sunday morning,
with localized areas much higher if training along front occurs as
expected. Thus will continue Flash Flood Watch as is.
Beyond tonight, cooler air spilling in behind mid level trough
should keep highs in the 80s on Sunday. Return flow begins Monday
and continues into Tuesday, helping warm temperatures back into the
90s. There is a small chance for elevated convection Monday night as
low level jet noses into northeast Nebraska.
.LONG TERM...(Tuesday night through Saturday)
Issued at 320 PM CDT Sat Jun 30 2018
The main weather story for the rest of the week still looks to be
warmer temperatures as mid level heights rise with expanding ridge
from the Southeast into the Plains. Have highs in the 90s at least
through Thursday. GFS has been relatively persistent in indicating a
weakness in the ridge allowing convection to fire Thursday night
into Friday, and ECMWF is beginning to show some agreement. Thus
will continue with a chance for thunderstorms then, which in turn
will cut highs Friday and Saturday a few degrees.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1239 PM CDT Sat Jun 30 2018
A very active weather pattern will begin by 19z across the TAF
sites. Expect widespread thunderstorms activity to begin this
afternoon. A lull in activity is then expected with redevelopment
in the overnight hours. The latest model guidance shows a higher
potential for thunderstorm activity is at KOMA this afternoon and
KOFK and KLNK will be on the fringes of that. As a larger complex
of storms moves through eastern Nebraska overnight, all three
sites will experience thunderstorms with periods of heavy rain.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Sunday morning for NEZ015-033-034-044-
045-051>053-066>068.
IA...Flash Flood Watch through Sunday morning for IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...PearsonHazardous weather outlook, Jun 30, 4:04 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 404 PM CDT Sat Jun 30 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011115- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 404 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday A severe thunderstorm watch is posted for much of east central and southeast Nebraska, and all of southwest Iowa, through 9 PM. A flash flood watch is in effect this through tonight for areas east of a line from Thurston to Scribner and Lincoln, including all of southwest Iowa. Scattered thunderstorms are expected to develop across the area by this evening, and continue through late evening. There is a chance for severe storms with large hail, damaging winds and perhaps a tornado, in east central and southeast Nebraska, as well as southwest Iowa. Storms will likely fire along a cold front from Denison to Omaha and south of Lincoln, with other scattered storms firing in southeast Nebraska and southwest Iowa ahead of a low pressure area moving northeast out of Kansas. Damaging winds will be the primary threat with any storms, but large hail could also occur. An isolated tornado is possible through early evening. Heavy rainfall is also likely with any thunderstorms this evening as the storms move slowly to the northeast and redevelopment of storms over the same areas occur. More thunderstorms are expected after midnight as an upper level system moves through the region. Again heavy rain could occur with that activity, with only a small risk for severe storms. Total rainfall of 1 to 2 inches can be expected over many areas, but localized amounts well over that are possible. Flooding will continue along the Missouri River downstream from Omaha. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Flooding will continue to occur along the Missouri River mainly below Omaha, but the heavy rain from tonight could push other streams and the Missouri River from Omaha and upstream above flood stage Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Special weather statement, Jun 30, 3:46 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
346 PM CDT SAT JUN 30 2018
IAZ043-055-056-302115-
Monona IA-Shelby IA-Harrison IA-
346 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONONA...
NORTHEASTERN HARRISON AND NORTHWESTERN SHELBY COUNTIES UNTIL 415 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Logan, or 27 miles southwest of Denison, moving
northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodbine, Dunlap, Manteno Recreation Area, Schaben Park and Willow
Lake Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern and west central Iowa.
LAT...LON 4161 9570 4173 9588 4194 9567 4186 9567
4186 9531
TIME...MOT...LOC 2046Z 222DEG 27KT 4174 9572
FOBERTLocal storm report, Jun 30, 4:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
443 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL AUBURN 40.38N 95.84W
06/30/2018 M1.00 INCH NEMAHA NE PUBLIC
&&
PEARSONLocal storm report, Jun 30, 5:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
503 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 5 S NEBRASKA CITY 40.61N 95.87W
06/30/2018 M61 MPH OTOE NE ASOS
&&Local storm report, Jun 30, 5:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
506 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 1 S NEBRASKA CITY 40.66N 95.86W
06/30/2018 M1.00 INCH OTOE NE EMERGENCY MNGR
&&Special weather statement, Jun 30, 5:32 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
532 PM CDT SAT JUN 30 2018
NEZ065-078-302300-
Seward NE-Saline NE-
532 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEWARD AND SALINE
COUNTIES UNTIL 600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milligan, or 25 miles southeast of York, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Crete, Friend, Dorchester, Tobias, Swan Creek Reservoir Number 2,
Blue River State Recreation Area, 11 Miles West Of Wilber and Willard
Meyer Recreation Area.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Nebraska.
LAT...LON 4038 9734 4041 9737 4067 9737 4082 9717
4054 9691
TIME...MOT...LOC 2231Z 224DEG 38KT 4055 9736
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:18 AM CDT | Special Weather Statement | OAX | Antelope | 42 min |
| Jun 30, 2:57 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 33 min |
| Jun 30, 3:09 AM CDT | Flash Flood Watch | OAX | Burt, Cass, Cuming, Dodge, Douglas, Lancaster and 5 more | 25 hr |
| Jun 30, 4:21 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 24 min |
| Jun 30, 4:43 AM CDT | Special Weather Statement | OAX | Cedar | 47 min |
| Jun 30, 5:28 AM CDT | Special Weather Statement | OAX | Cedar | 32 min |
| Jun 30, 9:02 AM CDT | Special Weather Statement | OAX | Burt | 43 min |
| Jun 30, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 33 min |
| Jun 30, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 47 min |
| Jun 30, 5:06 PM CDT | River Flood Advisory | OAX | Washington | 7 days |
| Jun 30, 5:06 PM CDT | River Flood Advisory | OAX | Douglas, Sarpy | 7 days |
| Jun 30, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 35 min |
| Jun 30, 5:21 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 39 min |
| Jun 30, 5:32 PM CDT | Special Weather Statement | OAX | Saline | 28 min |
| Jun 30, 5:38 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 37 min |
| Jun 30, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 48 min |
| Jun 30, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 7 min |
| Jun 30, 6:20 PM CDT | Special Weather Statement | OAX | Cass, Sarpy | 25 min |
| Jun 30, 6:38 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 37 min |
| Jun 30, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 33 min |
| Jun 30, 6:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 25 min |
| Jun 30, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 37 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.